OxyContin withdrawal is similar to heroin withdrawal, in that the individual’s entire body will feel the effects. Those who have gone though the withdrawal process from both OxyContin and heroin claim that OxyContin is by far worse and lasts longer. Symptoms of withdrawal may include:
OxyContin users develop a tolerance to the drug’s effects. This means that they need to take increasingly larger and more frequent doses in order to recreate the high that they experienced with the original dose. Some addicts may take as much as 20 times the original dose. Because the body develops a physical dependence on the drug, addicts may begin to experience OxyContin withdrawal symptoms as soon as 6 hours after their last dose. Withdrawal symptoms are extremely unpleasant and, for this reason, addicts should undergo medically supervised OxyContin detox and treatment when attempting to overcome their addiction. Professional help from a drug rehab center is the best and safest way to do this. Unfortunately, there is no known "painless" method for withdrawing from this drug.
OxyContin withdrawal can also occur in a newborn whose mother was addicted to OxyContin during pregnancy. Withdrawal symptoms from OxyContin usually appear during the first few days of the newborns life. Symptoms exhibited from a newborn experiencing withdrawal from this drug are: irritability, excessive crying, yawning, sneezing, increased respiratory rate, tremors, fever, vomiting, and diarrhea.